Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 18, 2023, 1:08 AM MDT for 11 counties in Nebraska. It took effect at Apr 18, 2023, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2023, 1:08 AM MDT (07:08 UTC)
- In effect from
- Apr 18, 2023, 12:00 PM MDT
- Expired
- Apr 18, 2023, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3831 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420 WWUS83 KLBF 180708 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 208 AM CDT Tue Apr 18 2023 NEZ204-210-190100- /O.UPG.KLBF.FW.A.0003.230418T1800Z-230419T0100Z/ /O.NEW.KLBF.FW.W.0008.230418T1800Z-230419T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 108 AM MDT Tue Apr 18 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WINDS, LOW HUMIDITY AND DRY LIGHTNING FOR FIRE WEATHER ZONES 204 AND 210... * AFFECTED AREA...Fire weather zone 204 and Fire weather zone 210. * TIMING...Noon MDT until 7 PM MDT Tuesday * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...In the upper 70s. * LIGHTNING...Dry lightning is possible. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 17, 11:56 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 17, 11:56 PM MDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1256 AM CDT Tue Apr 18 2023 ...UPDATED AVIATION FORECAST DISCUSSION... .SYNOPSIS... Issued at 315 PM CDT Mon Apr 17 2023 Key Messages: - Very warm conditions expected Tuesday afternoon across western and north central. The combination of highs reaching 75 to 85 degrees and gusty south to southeast winds will lead to elevated to critical fire weather conditions possible. - Showers and isolated thunderstorms are possible from late Tuesday afternoon through Tuesday night. Some uncertainty exists regarding storm development and severe potential. - Scattered rain showers, possibly briefly mixed with snow, continue through the latter half of the week. Minimal rainfall accumulations are anticipated with little to no snow accumulations. - A return to below normal temperatures Thursday through Saturday. && .SHORT TERM...(This evening through Tuesday night) Issued at 315 PM CDT Mon Apr 17 2023 Tonight, a tightening surface pressure gradient (SPG) will result in weak mixing overnight. Overnight lows will be mainly in the upper 30s with scattered high cloudiness. Tuesday and Tuesday night, an upper trough will move into the region. As the upper ridge begins to beak down Tuesday, very warm temperatures from 75 to 85 degrees are forecast. Went with the NBM 50th percentile for highs given the synoptic setup and deep dry adiabatic mixing possible. The warmest temperatures should be across the central Sandhills into the southwest. A tight SPG will develop with southeast winds of 20 to 35 mph. Due to the combination of low humidity and gusty winds, a Fire Weather Watch has been issued for zone 204 and 210 in the western Sandhills and far southwest. Details in the Fire Weather section. A lead disturbance in southwest flow will bring increasing chances for showers and thunderstorms late Tuesday afternoon into Tuesday night. Deterministic models support the best chances across north central Nebraska and also from south central into eastern Nebraska. The SPC HREF CAMs also indicate the development of showers across the western Sandhills and a few thunderstorms also possible. Any showers or storms will have the potential to produce strong downburst winds and even isolated dry lightning. Any lightning strikes could ignite a grassfire. CAMs also support a possible line of convection across north central Nebraska by mid evening into the overnight hours. Any storms could produce strong wind gusts and marginally severe hail. The SPC Day 2 outlook was updated to include a marginal risk for severe storms for most of western and north central Nebraska. Development is conditional however on how well the capping inversion holds. A cold front will sweep into the area overnight with winds becoming west to northwest 15 to 30 mph. .LONG TERM...(Wednesday through Monday) Issued at 315 PM CDT Mon Apr 17 2023 On Wednesday, precipitation chances should hold off until late afternoon in the far west as the main upper trough axis moves in. POPs increase to 30 to 50 percent Wednesday night, mainly south of Highway 2. Models have less QPF forecast and now stands at less than a tenth of an inch. Highs Wednesday will still be mild across the southeast in the mid 60s. Northwest winds will be strongest across the northwest at 20 to 35 mph where the stronger cold air advection occurs. Shower chances, albeit low, will continue through late Friday night. Cold air advection (CAA) and northwesterly winds persist Thursday into Friday. Temperatures support precipitation to remain all liquid, however, the colder air may result in some rain/snow mix for portions of the northwestern and northern Sandhills Thursday and Friday nights. Little to no snow accumulations is anticipated with very limited rainfall amounts. Highs Friday and Saturday remain bear the previous forecast mainly in the 40s. With below normal temperatures, lows Thursday night through Saturday night will be below freezing and falling into the low to mid 20s Friday night and Saturday night. Temperatures warm back up Sunday into Monday as upper ridging builds back into the region. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1235 AM CDT Tue Apr 18 2023 VFR conditions expected through much of the period across western and north central Nebraska terminals. The short term aviation concern is LLWS and gusty southeasterly winds during Tuesday afternoon. The potential for isolated thunderstorms impacting KVTN and other northern Nebraska terminals exists Tuesday evening, though some uncertainties exist. A period of southerly LLWS up to 40kts is possible from 06Z through ~16Z across northern Nebraska terminals, including KVTN. Southeasterly winds become gusty Tuesday afternoon with gusts of 25 to 30kts expected across western and north central Nebraska. Winds subside some around sunset at 12kts or less before becoming out of the west-northwest as a frontal system pushes into the area. Potential exists for isolated thunderstorms towards the end of the period, primarily after 00Z, across portions of western and north central Nebraska, including the VTN terminal. Despite confidence in timing, location, and impacts remaining rather low at this time, did include a mention of VCTS in the TAF at VTN. Refinements to future forecasts are likely as confidence increases. && .FIRE WEATHER... Issued at 315 PM CDT Mon Apr 17 2023 A Fire Weather Watch is in effect for zones 204 and 210 from noon until 7pm MST Tuesday. Afternoon humidity as low as 13 percent will combine with a south wind 15 to 25 mph with gust up to 35 mph possible. In addition, dry lightning is possible from late afternoon into the evening hours. Elevated fire weather conditions for Wednesday and Thursday as gusty northwest winds continue and afternoon humidity fall to as low as 15 to 20 percent. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for NEZ204-210. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Viken FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 17, 2:02 PM MDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 302 PM CDT Mon Apr 17 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-182015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 302 PM CDT Mon Apr 17 2023 /202 PM MDT Mon Apr 17 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Elevated to near critical fire weather conditions will continue this afternoon across western and north central Nebraska due to low humidity and breezy south winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated severe thunderstorms are possible across much of western and north central Nebraska Tuesday evening. The primary hazards include large hail and damaging winds. Low afternoon humidity will cause elevated to near critical fire weather conditions across parts of western and north central Nebraska Tuesday through Thursday. A Fire Weather Watch is in effect for portions of the Panhandle into the western Sandhills and far southwest Nebraska for Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 5:50 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
Nearby
Red Flag Warnings in Nebraska, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.